MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6114
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994)
Date of Event 11/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information several penis sores have been observed on patients.Appearance approximately 15 days after placement of the catheter.It is extremely painful for the patients.The catheter is too rigid and problems arise when the catheter remains in place for a long time.
 
Additional Manufacturer Narrative
Without a sample we cannot do more than a documentary investigation concerning intermediate product and tube component which revealed no anomaly during production.Storage product was checked; however, no medical device was available for finished product lot number 9226670 or with intermediate lot number 8457525.After receiving this complaint, we searched for other complaints and found four similar complaints.Checking the quality database revealed no anomaly in relation with the described defect.A risk management framework evaluation was performed and concluded that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.A clinical assessment was done and concluded: in the absence of detailed information on the circumstances of use and without the incriminated device, we cannot conclude a root cause for the incident.Overall, we consider that the incident described as catheter too stiff, leading to mucosal erosion (penis sore) and intense pain, is likely related to the device.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat-la-caneda
FR  
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key18287206
Report Number9610711-2023-00262
Device Sequence Number20500110
Product Code EZL
UDI-Device Identifier03600040127360
UDI-Public3600040127360
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6114
Device Lot Number9226670_AA61141002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown